Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Jackson, KY

April 2, 2015Bath County, Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 2, 2015, 6:26 PM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 6:26 PM EDT (22:26 UTC)
Expired
Apr 2, 2015, 7:15 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bath County, KY, Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2780 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS53 KJKL 022226
SVRJKL
KYC011-069-205-022315-
/O.NEW.KJKL.SV.W.0002.150402T2226Z-150402T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 715 PM EDT

* AT 625 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BETHEL...OR
  10 MILES NORTHWEST OF OWINGSVILLE...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FLEMINGSBURG...SHARPSBURG...GRANGE CITY...CRAINTOWN...GODDARD...
  PECKS RIDGE...BETHEL...RINGOS MILLS...SHARKEY...HILDA...ODESSA...
  HILLSBORO...TRIPLETT...POPLAR PLAINS...PLUMMERS LANDING...WALTZ...
  MUSES MILLS...WYOMING...WALLINGFORD AND SHERBURNE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
142 AND 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3844 8358 3842 8355 3840 8348 3838 8345
      3840 8341 3832 8334 3826 8332 3817 8395
      3821 8396 3832 8384 3836 8388 3847 8358
TIME...MOT...LOC 2225Z 261DEG 46KT 3825 8388 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
4 follow-up statements
937 
WWUS53 KJKL 022244 RRA
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT THU APR 2 2015

KYC011-069-205-022315-
/O.CON.KJKL.SV.W.0002.000000T0000Z-150402T2315Z/
FLEMING KY-BATH KY-ROWAN KY-
644 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN FLEMING...NORTH CENTRAL BATH AND NORTH CENTRAL ROWAN
COUNTIES...

AT 643 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RINGOS
MILLS...OR 9 MILES NORTHWEST OF MOREHEAD...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...GRANGE CITY...
GODDARD...RINGOS MILLS...WALTZ...MUSES MILLS...WALLINGFORD...
CRANSTON...TILTON...PEBBLE...HILLSBORO AND TRIPLETT.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
143 AND 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3844 8358 3842 8355 3840 8348 3838 8345
      3840 8341 3832 8334 3826 8332 3823 8376
      3826 8378 3840 8376 3847 8358
TIME...MOT...LOC 2243Z 261DEG 46KT 3829 8358 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
691 
WWUS53 KJKL 022301
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT THU APR 2 2015

KYC069-022310-
/O.CAN.KJKL.SV.W.0002.000000T0000Z-150402T2315Z/
FLEMING KY-
701 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLEMING COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3832 8334 3826 8332 3824 8354 3825 8369
      3823 8370 3823 8376 3826 8378 3829 8377
      3829 8373 3826 8373 3826 8371 3824 8371
      3826 8369 3825 8353 3827 8351 3835 8350
      3840 8341
TIME...MOT...LOC 2300Z 261DEG 46KT 3832 8330 

$$

KYC011-205-022315-
/O.CON.KJKL.SV.W.0002.000000T0000Z-150402T2315Z/
BATH KY-ROWAN KY-
701 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL BATH AND NORTH CENTRAL ROWAN COUNTIES...

AT 700 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALDEMAN...OR
7 MILES WEST OF OLIVE HILL...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PEBBLE...WALTZ...TRIPLETT AND CRANSTON. 

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
143 AND 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3832 8334 3826 8332 3824 8354 3825 8369
      3823 8370 3823 8376 3826 8378 3829 8377
      3829 8373 3826 8373 3826 8371 3824 8371
      3826 8369 3825 8353 3827 8351 3835 8350
      3840 8341
TIME...MOT...LOC 2300Z 261DEG 46KT 3832 8330 

HAIL...<.75IN
WIND...60MPH

$$

RAY
624 
WWUS53 KJKL 022303
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT THU APR 2 2015

KYC011-022313-
/O.CAN.KJKL.SV.W.0002.000000T0000Z-150402T2315Z/
BATH KY-
703 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BATH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3832 8336 3832 8334 3826 8332 3824 8355
      3827 8351 3831 8351 3832 8349 3835 8350
      3836 8348 3836 8346 3837 8346 3840 8341
TIME...MOT...LOC 2303Z 261DEG 46KT 3833 8325 

$$

KYC205-022315-
/O.CON.KJKL.SV.W.0002.000000T0000Z-150402T2315Z/
ROWAN KY-
703 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN ROWAN COUNTY...

AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIVE HILL...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WALTZ...TRIPLETT AND CRANSTON. 

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
143 AND 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3832 8336 3832 8334 3826 8332 3824 8355
      3827 8351 3831 8351 3832 8349 3835 8350
      3836 8348 3836 8346 3837 8346 3840 8341
TIME...MOT...LOC 2303Z 261DEG 46KT 3833 8325 

HAIL...<.75IN
WIND...60MPH

$$

RAY
367 
WWUS53 KJKL 022310
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT THU APR 2 2015

KYC205-022320-
/O.EXP.KJKL.SV.W.0002.000000T0000Z-150402T2315Z/
ROWAN KY-
710 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROWAN COUNTY WILL
EXPIRE AT 715 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3832 8336 3832 8334 3826 8332 3824 8355
      3827 8351 3831 8351 3832 8349 3835 8350
      3836 8348 3836 8346 3837 8346 3840 8341
TIME...MOT...LOC 2308Z 261DEG 46KT 3833 8325 

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:54 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 2, 3:54 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT THU APR 2 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 354 PM EDT THU APR 2 2015

MULTIPLE CONCERNS THIS FORECAST PERIOD WITH A FLASH FLOOD AND
SEVERE THUNDERSTORM THREAT EXISTING ACROSS THE AREA. A SLOW MOVING
COLD FRONT TO OUR NORTHWEST WILL NOT PASS SOUTHEAST OF OUR AREA
UNTIL FRIDAY NIGHT AFTER A WAVE OF LOW PRESSURE MOVES UP THE OH
RIVER VALLEY FRIDAY AFTERNOON. AS NOTED EARLIER THIS AFTERNOON
HAVE ISSUED A FLASH FLOOD WATCH FOR ALL BUT THE VA BORDER COUNTIES
FOR TONIGHT INTO FRIDAY EVENING. THE CURRENT FLASH FLOOD WATCH
EXPIRES AT 11 PM EDT FRIDAY.

IN GENERAL THE LATEST MODEL QPF GUIDANCE DOES NOT SEEM TO BE
HANDLING THE FLASH FLOOD POTENTIAL VERY WELL...WITH MOST MODEL
QPF GIVING STORM TOTALS OF 1 TO 2 INCHES THROUGH 06Z SATURDAY.
HOWEVER MODELS HAVE BEEN CONSISTENT WITH INCREASING PRECIPITABLE
WATER...WITH AMOUNTS INCREASING TO 1.25 INCHES OR GREATER ON
FRIDAY. THIS WILL BE ABOUT 2 STANDARD DEVIATIONS ABOVE THE MEAN
FOR EARLY APRIL. LOW LEVEL JET AT 85H OR BELOW WILL IMPINGE ON THE
AREA TONIGHT...WITH SPEEDS OF 40 TO 50 KNOTS. THE LOW LEVEL JET
MAY RELAX SOMEWHAT FRIDAY MORNING...BUT LOOKS TO INCREASE AGAIN
FRIDAY AFTERNOON AS THE COLD FRONT APPROACHES FROM THE NORTHWEST.
THE UPPER LEVEL JET STRUCTURE WILL BRING THE BEST UPPER LEVEL
DYNAMICS TO AREAS MAINLY NORTH OF OUR AREA. HOWEVER...WITH THE LOW
LEVEL JET AND INCREASING MOISTURE...AND A SURFACE LOW LIFTING NE
TOWARDS THE AREA ON FRIDAY ENOUGH INGREDIENTS ARE IN PLACE FOR
EXCESSIVE RAINS. WPC HAS EXPANDED THE MODERATE RISK FOR EXCESSIVE
RAINS INTO THE NORTHERN PART OF OUR AREA AND THE SLIGHT RISK
COVERS THE ENTIRE STATE. HAVE FOLLOWED WPC QPF CLOSELY IN OUR
FORECAST...WITH HIGHEST QPF NORTH OF THE MOUNTAIN PARKWAY FROM
TONIGHT THROUGH FRIDAY.

AS FOR THE SEVERE THREAT...THERE HAVE ALREADY BEEN SOME SEVERE
THUNDERSTORM WARNINGS IN CENTRAL KY THIS AFTERNOON...AND A SEVERE
THUNDERSTORM WATCH IS IN EFFECT JUST TO OUR WEST. SOME CLEARING
IN CENTRAL KY HAS LED TO INCREASED DESTABILIZATION. EXPECT THAT
WITH SUNSET THE SEVERE THREAT WILL DIMINISH AND DO NOT EXPECT THE
AFTERNOON SEVERE THREAT IN CENTRAL KY TO TRANSLATE INTO EASTERN KY
TONIGHT. FRIDAY WILL BE A DIFFERENT STORY HOWEVER.
CONVECTION...THOUGH NOT SEVERE...WILL LIKELY BE ONGOING ACROSS THE
AREA AT DAYBREAK ON FRIDAY. CURRENTLY EXPECT A BREAK IN MOST
ACTIVITY FROM LATE MORNING INTO EARLY AFTERNOON...ALLOWING FOR
DESTABILIZATION. AS THE FRONTAL WAVE PASSES TO OUR NORTH NEAR THE
OH RIVER ON FRIDAY AFTERNOON AND THEN OFF TO THE NORTHEAST...THE
COLD FRONT WILL FINALLY PUSH INTO THE AREA AND MOVE SE OF THE AREA
FRIDAY NIGHT. AT THIS TIME THE GREATEST SEVERE THREAT LOOKS TO BE
FROM FRIDAY AFTERNOON INTO FRIDAY EVENING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 354 PM EDT THU APR 2 2015

AFTER ALL THE RAIN TO END THE WEEK...DRY WEATHER LOOKS TO RETURN FOR
THE WEEKEND. IN THE WAKE OF THE COLD FRONT...HIGHS SATURDAY WILL BE
BACK INTO THE 50S...WITH LOWS SATURDAY NIGHT FALLING BELOW FREEZING
IN MOST VALLEY LOCATIONS AS THE HIGH SETTLES IN OVERHEAD AND SKIES
REMAIN CLEAR. WILL GO WITH SOME FROST FOR SATURDAY NIGHT INTO SUNDAY
MORNING. A PLEASANT RECOVERY IS ANTICIPATED FOR EASTER AS HIGHS
RETURN TO THE 60S...APPROACHING 70 WITH ANOTHER DAY OF RH UNDER 25
PERCENT.

FIRST OF MANY RAIN CHANCES WILL RETURN TO THE AREA LATE SUNDAY NIGHT
INTO MONDAY AS A SHORTWAVE CROSSES THE DEEP SOUTH. MOISTURE MAY BE
PULLED NORTHWARD INTO OUR AREA...BUT OVERALL RAINFALL TOTALS SHOULD
BE FAIRLY LIGHT WITH THIS SYSTEM. RAIN FREE WEATHER WILL RETURN
MONDAY AFTERNOON INTO MONDAY NIGHT...BUT THE WEATHER THROUGH THE
REMAINDER OF THE WEEK WILL BE VERY UNSETTLED WITH SEVERAL WAVES
TAKING AIM ON THE REGION. THIS WILL KEEP AN EXTENDED PERIOD OF
HIGHER POPS FROM TUESDAY THROUGH FRIDAY. WHILE IT MAY NOT RAIN MOST
OF THE TIME THROUGH THIS PERIOD...THERE IS A GOOD LIKELIHOOD WE WILL
SEE SEVERAL WET PERIODS FROM TUESDAY ONWARD. THE COMMON THEME FOR
NEXT WEEK WILL BE VERY MILD WITH UNSETTLED WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 152 PM EDT THU APR 2 2015

A COLD FRONT EXTENDING FROM THE LAKE SUPERIOR TO OK WILL ONLY
SLOWING MOVE SOUTHEAST OVER THE NEXT 24 TO 36 HOURS. REPEATED
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
FRIDAY. THIS AFTERNOON INTO TONIGHT VFR CONDITIONS WILL PREVAIL
OUTSIDE OF SHOWER AND THUNDERSTORM AREAS...BUT AS THE FRONT MOVES
SOUTHEAST WE ARE EXPECTING A GRADUAL LOWERING OF CEILINGS TONIGHT
INTO FRIDAY. BY DAYBREAK FRIDAY MVFR CEILINGS ARE EXPECTED TO BE
THE RULE ACROSS THE AREA. THE FRONT WILL PASS SOUTHEAST OF THE
AREA FRIDAY NIGHT...WITH IMPROVING CONDITIONS BY SATURDAY. WINDS
WILL BE GUSTY FROM THE SOUTHWEST THIS AFTERNOON...WITH SOME GUSTS
TO NEAR 30 KNOTS ESPECIALLY IN THE NORTHERN PART OF THE FORECAST
AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>086-104-
106>117-119.

&&

SHORT TERM...SBH
LONG TERM...KAS
AVIATION...SBH
Hazardous weather outlook, Apr 2, 3:56 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT THU APR 2 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
031200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ
356 PM EDT THU APR 2 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY
CONTAIN STRONG WINDS AND SMALL HAIL. TORRENTIAL RAINS ARE ALSO
ANTICIPATED WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST
INTENSE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. THE THREAT OF
TORRENTIAL RAINFALL WILL ALSO CONTINUE WHICH COULD LEAD TO FLASH
FLOODING THROUGH FRIDAY EVENING.

THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL OR
FLOODING REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS
MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
HAIL ON FRIDAY.

KYZ087-088-118-120-031200-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
356 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY
CONTAIN STRONG WINDS...SMALL HAIL...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST
INTENSE STORMS MAY CONTAIN DAMAGING WINDS...HAIL...AND HEAVY RAIN.

THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL REPORTS
FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE
REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON
FRIDAY.

SBH/KAS

In the hours before

Special weather statement, Apr 2, 6:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT THU APR 2 2015

KYZ050-051-022245-
BATH-MONTGOMERY-
605 PM EDT THU APR 2 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MONTGOMERY COUNTIES
UNTIL 6:45 PM EDT...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
WINCHESTER...OR 12 MILES EAST OF LEXINGTON...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...JEFFERSONVILLE...CAMARGO...
SHARPSBURG...LOWER SPENCER...PEASTICKS...BETHEL...FLAT CREEK...
BOURBON FURNACE...PRESTON...CROOKS...ODESSA...EWINGTON...SIDEVIEW...
WALKERS CROSSING...HOPE...SLATE VALLEY...STOOPS AND STEPSTONE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 124.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3824 8371 3826 8368 3822 8370 3821 8368
      3800 8372 3801 8374 3798 8378 3797 8399
      3811 8408 3813 8407 3817 8399 3827 8389
      3827 8371
TIME...MOT...LOC 2203Z 263DEG 45KT 3809 8423

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:04 PM EDTFlash Flood WatchJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 24 more33 hr
Apr 2, 6:05 PM EDTSpecial Weather StatementJKLBath, Montgomery40 min
Apr 2, 6:18 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery27 min
Apr 2, 6:32 PM EDTSpecial Weather StatementJKLMenifee43 min
Apr 2, 6:43 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan47 min
Apr 2, 7:23 PM EDTSpecial Weather StatementJKLPulaski, Wayne52 min
Apr 2, 7:32 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne43 min
Apr 2, 7:51 PM EDTSevere Thunderstorm WarningJKLJackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.